Alert archive / Illinois / Excessive Heat Warnings in 2011

Excessive Heat Warning 3, NWS Lincoln, IL

August 1, 201115 counties in Illinois

NWS Lincoln, IL issued this excessive heat warning at Aug 1, 2011, 3:20 PM CDT for 15 counties in Illinois. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 1, 2011, 3:20 PM CDT (20:20 UTC)
Expired
Aug 2, 2011, 7:00 PM CDT
In force
28 hr
Issued by
NWS Lincoln, IL

Counties Cass County, IL, Fulton County, IL, Knox County, IL, Logan County, IL, Marshall County, IL, Mason County, IL, Menard County, IL, Morgan County, IL, Peoria County, IL, Sangamon County, IL, Schuyler County, IL, Scott County, IL, Stark County, IL, Tazewell County, IL, Woodford County, IL

The radar

The Lincoln radar (KILX), 52 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1894 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1894 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
915 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WWUS73 KILX 012020
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
320 PM CDT MON AUG 1 2011

...EXCESSIVE HEAT WARNING NOW IN EFFECT FOR THE SOUTHWESTERN
PORTIONS OF CENTRAL ILLINOIS. HEAT ADVISORY CONTINUES
ELSEWHERE...

ILZ040-047>051-020900-
/O.UPG.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/
/O.NEW.KILX.EH.W.0003.110801T2020Z-110803T0000Z/
SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD
320 PM CDT MON AUG 1 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT TUESDAY. THE
HEAT ADVISORY IS NO LONGER IN EFFECT. 

* HIGH TEMPERATURES ON TUESDAY WILL CLIMB TO AROUND 100 DEGREES IN
  THE AFTERNOON...WITH DEWPOINTS IN THE MIDDLE 70S. THIS WILL
  RESULT IN HEAT INDEX VALUES AROUND 110 DEGREES. THIS WILL
  CONTINUE THE EXCESSIVE HEAT EXPERIENCED TODAY...AS SOME
  LOCATIONS HAVE SEEN HEAT INDICIES OF 105 TO 110.

* THE DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL INCREASE THE RISK
  OF HEAT RELATED ILLNESSES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. DO NOT LEAVE CHILDREN OR PETS IN A CAR WITH THE
WINDOWS ROLLED UP...EVEN FOR A SHORT PERIOD.

TO REDUCE RISK DURING OUTDOOR WORK... THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. KNOW THE SIGNS AND
SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS
A LIFE-THREATENING MEDICAL EMERGENCY. CALL 9 1 1.

&&

$$

ILZ027>031-036>038-041>046-052>057-061>063-066>068-071>073-020900-
/O.CON.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-MASON-
LOGAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...BLOOMINGTON...
NORMAL...HAVANA...LINCOLN...CHAMPAIGN...URBANA...DANVILLE...
TAYLORVILLE...DECATUR...CHARLESTON...MATTOON...SHELBYVILLE...
EFFINGHAM...FLORA...LAWRENCEVILLE
320 PM CDT MON AUG 1 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT TUESDAY. 

* HIGH TEMPERATURES ON TUESDAY WILL RANGE FROM 95 TO 100 DEGREES.
  WHEN COMBINED WITH DEWPOINTS IN THE MIDDLE 70S...HEAT INDEX
  VALUES WILL REACH 105 TO 110 DEGREES.

* THE DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL INCREASE THE 
  RISK OF HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

CHURCHILL
4 follow-up statements
902 
WWUS73 KILX 020819
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
319 AM CDT TUE AUG 2 2011

...DANGEROUS HEAT EXPECTED TODAY...

ILZ027>031-036-037-041-042-021630-
/O.UPG.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/
/O.EXA.KILX.EH.W.0003.000000T0000Z-110803T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MASON-LOGAN-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN
319 AM CDT TUE AUG 2 2011

...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED AN EXCESSIVE
HEAT WARNING...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING.
THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

* HIGH TEMPERATURES TODAY WILL BE IN THE UPPER 90S...WITH SEVERAL
  LOCATIONS NEAR 100 DEGREES ALONG THE ILLINOIS RIVER VALLEY. WHEN
  COMBINED WITH DEWPOINTS IN THE MIDDLE 70S...HEAT INDEX VALUES
  WILL PEAK IN THE 105 TO 115 DEGREE RANGE. THE PERIOD BETWEEN
  NOON AND 6 PM WILL BE THE PRIMARY TIME FRAME FOR THESE EXTREME
  TEMPERATURES AND HEAT INDEX VALUES.

* SUCH LEVELS OF HEAT AND HUMIDITY ARE DANGEROUS TO HUMAN
  HEALTH...ESPECIALLY ELDERLY OR VERY YOUNG PERSONS...AS WELL AS
  THOSE WITH EXISTING HEALTH PROBLEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE
AND DRINK PLENTY OF WATER. SCHEDULE FREQUENT REST BREAKS IN
SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY HEAT
SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE IS AN
EMERGENCY... CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. 

&&

$$

ILZ040-047>051-021630-
/O.CON.KILX.EH.W.0003.000000T0000Z-110803T0000Z/
SCHUYLER-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...JACKSONVILLE...SPRINGFIELD
319 AM CDT TUE AUG 2 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* HIGH TEMPERATURES WILL CLIMB TO AROUND 100 DEGREES THIS
  AFTERNOON...WITH DEWPOINTS IN THE MIDDLE 70S. THIS WILL RESULT
  IN HEAT INDEX VALUES AROUND 110 DEGREES. THE PERIOD BETWEEN NOON
  AND 6 PM WILL BE THE PRIMARY TIME FRAME FOR THESE EXTREME
  TEMPERATURES AND HEAT INDEX VALUES.

* SUCH LEVELS OF HEAT AND HUMIDITY ARE DANGEROUS TO HUMAN
  HEALTH...ESPECIALLY ELDERLY OR VERY YOUNG PERSONS...AS WELL AS
  THOSE WITH EXISTING HEALTH PROBLEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. WHEN POSSIBLE...
RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR EVENING. WEAR
LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN POSSIBLE AND DRINK
PLENTY OF WATER. DO NOT LEAVE CHILDREN OR PETS IN A CAR WITH THE
WINDOWS ROLLED UP...EVEN FOR A SHORT PERIOD.

TO REDUCE RISK DURING OUTDOOR WORK... THE OCCUPATIONAL SAFETY AND
HEALTH ADMINISTRATION RECOMMENDS SCHEDULING FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. KNOW THE SIGNS AND
SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS A LIFE-THREATENING MEDICAL EMERGENCY. CALL 9 1 1.

&&

$$

ILZ038-043>046-052>057-061>063-066>068-071>073-021630-
/O.CON.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
319 AM CDT TUE AUG 2 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* HIGH TEMPERATURES WILL BE IN THE MID 90S ACROSS THE AREA TODAY.
  HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. THE PERIOD
  BETWEEN 1 PM AND 6 PM WILL BE THE PRIMARY TIME FRAME FOR THESE
  EXTREME TEMPERATURES AND HEAT INDEX VALUES.

* THE DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL INCREASE THE 
  RISK OF HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$
GEELHART
759 
WWUS73 KILX 021601
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
1101 AM CDT TUE AUG 2 2011

...DANGEROUS HEAT EXPECTED TODAY...

ILZ027>031-036-037-040>042-047>051-022100-
/O.CON.KILX.EH.W.0003.000000T0000Z-110803T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN...
JACKSONVILLE...SPRINGFIELD
1101 AM CDT TUE AUG 2 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* HIGH TEMPERATURES TODAY WILL BE IN THE UPPER 90S...WITH 
  SEVERAL LOCATIONS NEAR 100 DEGREES ALONG THE ILLINOIS RIVER 
  VALLEY. WHEN COMBINED WITH DEWPOINTS IN THE MIDDLE 70S...HEAT 
  INDEX VALUES WILL PEAK IN THE 110 TO 117 DEGREE RANGE. THE 
  PERIOD BETWEEN NOON AND 6 PM WILL BE THE PRIMARY TIME FRAME 
  FOR THESE EXTREME TEMPERATURES AND HEAT INDEX VALUES. 

* SUCH LEVELS OF HEAT AND HUMIDITY ARE DANGEROUS TO HUMAN 
  HEALTH...ESPECIALLY ELDERLY OR VERY YOUNG PERSONS...AS WELL AS 
  THOSE WITH EXISTING HEALTH PROBLEMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. SCHEDULE FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY... CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY.

&&

$$

ILZ038-043>046-052>057-061>063-066>068-071>073-022100-
/O.CON.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
1101 AM CDT TUE AUG 2 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* HIGH TEMPERATURES WILL BE IN THE MID 90S ACROSS THE AREA 
  TODAY. HEAT INDEX VALUES WILL RANGE FROM 100 TO 105 DEGREES. 
  THE PERIOD BETWEEN 1 PM AND 6 PM WILL BE THE PRIMARY TIME 
  FRAME FOR THESE EXTREME TEMPERATURES AND HEAT INDEX VALUES. 

* THE DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL INCREASE THE 
  RISK OF HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

25
778 
WWUS73 KILX 022023
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
323 PM CDT TUE AUG 2 2011

...DANGEROUS HEAT WILL CONTINUE EARLY THIS EVENING...

ILZ027>031-036-037-040>042-047>051-030000-
/O.CON.KILX.EH.W.0003.000000T0000Z-110803T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN...
JACKSONVILLE...SPRINGFIELD
323 PM CDT TUE AUG 2 2011

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* TEMPERATURES IN THE 90S WILL CONTINUE INTO THE EARLY EVENING
  HOURS ALONG WITH DEWPOINTS IN THE MID TO UPPER 70S. THIS WILL
  RESULT IN HEAT INDEX VALUES OF 110 TO 115.

* SUCH LEVELS OF HEAT AND HUMIDITY CAN BE LIFE-THREATENING...
  ESPECIALLY TO THE ELDERLY OR VERY YOUNG PERSONS...AS WELL AS
  THOSE WITH PRE-EXISTING HEALTH PROBLEMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT
STROKE. WEAR LIGHT WEIGHT AND LOOSE FITTING CLOTHING WHEN
POSSIBLE AND DRINK PLENTY OF WATER. SCHEDULE FREQUENT REST BREAKS
IN SHADED OR AIR CONDITIONED ENVIRONMENTS. ANYONE OVERCOME BY
HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT STROKE
IS AN EMERGENCY... CALL 9 1 1.

AN EXCESSIVE HEAT WARNING MEANS THAT A PROLONGED PERIOD OF
DANGEROUSLY HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT
TEMPERATURES AND HIGH HUMIDITY WILL COMBINE TO CREATE A DANGEROUS
SITUATION IN WHICH HEAT ILLNESSES ARE LIKELY.

&&

$$

ILZ038-043>046-052>057-061>063-066>068-071>073-030000-
/O.CON.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
323 PM CDT TUE AUG 2 2011

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* TEMPERATURES IN THE MID 80S TO LOWER 90S WILL CONTINUE INTO THE
  EARLY EVENING HOURS ALONG WITH DEWPOINTS IN THE FROM 65 TO 70.
  THIS WILL RESULT IN HEAT INDEX VALUES OF AROUND 105.

* THE DANGEROUS LEVELS OF HEAT AND HUMIDITY WILL INCREASE THE 
  RISK OF HEAT RELATED ILLNESSES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE A SITUATION IN WHICH HEAT ILLNESSES ARE POSSIBLE.

TAKE EXTRA PRECAUTIONS...IF YOU WORK OR SPEND TIME OUTSIDE. WHEN
POSSIBLE...RESCHEDULE STRENUOUS ACTIVITIES TO EARLY MORNING OR
EVENING. SCHEDULE FREQUENT REST BREAKS IN SHADED OR AIR
CONDITIONED ENVIRONMENTS. WEAR LIGHT WEIGHT AND LOOSE FITTING
CLOTHING WHEN POSSIBLE AND DRINK PLENTY OF WATER. ANYONE OVERCOME
BY HEAT SHOULD BE MOVED TO A COOL AND SHADED LOCATION. HEAT
STROKE IS AN EMERGENCY...CALL 9 1 1.

&&

$$

CHURCHILL
444 
WWUS73 KILX 030004
NPWILX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LINCOLN IL
704 PM CDT TUE AUG 2 2011

ILZ027>031-036-037-040>042-047>051-030115-
/O.EXP.KILX.EH.W.0003.000000T0000Z-110803T0000Z/
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-SCHUYLER-
MASON-LOGAN-CASS-MENARD-SCOTT-MORGAN-SANGAMON-
INCLUDING THE CITIES OF...GALESBURG...PEORIA...HAVANA...LINCOLN...
JACKSONVILLE...SPRINGFIELD
704 PM CDT TUE AUG 2 2011

...EXCESSIVE HEAT WARNING HAS EXPIRED...

THE EXCESSIVE HEAT WARNING IS NO LONGER IN EFFECT. 

$$

ILZ038-043>046-052>057-061>063-066>068-071>073-030115-
/O.EXP.KILX.HT.Y.0007.000000T0000Z-110803T0000Z/
MCLEAN-DE WITT-PIATT-CHAMPAIGN-VERMILION-CHRISTIAN-MACON-MOULTRIE-
DOUGLAS-COLES-EDGAR-SHELBY-CUMBERLAND-CLARK-EFFINGHAM-JASPER-
CRAWFORD-CLAY-RICHLAND-LAWRENCE-
INCLUDING THE CITIES OF...BLOOMINGTON...NORMAL...CHAMPAIGN...
URBANA...DANVILLE...TAYLORVILLE...DECATUR...CHARLESTON...
MATTOON...SHELBYVILLE...EFFINGHAM...FLORA...LAWRENCEVILLE
704 PM CDT TUE AUG 2 2011

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY IS NO LONGER IN EFFECT. 

$$

BAK

What forecasters said that day

The local office's own words before this excessive heat warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this excessive heat warning went out at Aug 1, 3:00 PM CDT, 20 minutes earlier.

Area forecast discussion, Aug 1, 3:00 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
300 PM CDT MON AUG 1 2011

.DISCUSSION...
ISSUED 300 PM CDT MON AUG 1 2011

SHORT TERM...TONIGHT THROUGH THURSDAY...
HEAT HEADLINES AND THUNDERSTORM CHANCES WITH THE NEXT FRONT WILL BE
THE MAIN FORECAST ISSUES IN THE SHORT RANGE. FIRST...THE HEAT.
TEMPERATURES OUT WEST ARE WELL ABOVE 100 OVER MANY AREAS OF
CENTRAL/WESTERN MISSOURI AND WESTWARD FROM THERE. CURRENT OBJECTIVE
ANALYSIS SUGGESTS 850MB TEMPERATURES ARE NOW 22-23 DEG C OVER THE
CENTRAL IL...AND BOTH THE NAM AND GFS PREDICT 850MB TEMPS AROUND 26
DEG TUESDAY AFTERNOON. THIS WOULD PUT TEMPERATURES AT LEAST IN THE
UPPER 90S...ALONG WITH DEWPOINTS IN THE MID 70S. POSSIBLY A FEW 100
DEGREE HIGHS IN THE SOUTHWEST. THIS YIELDS HEAT INDEX VALUES AROUND
110 FROM SPRINGFIELD TO PEORIA AND WESTWARD. SOME LOCATIONS OVER THE
SOUTHWESTERN PORTIONS OF THE FORECAST AREA HAVE A GOOD SHOT AT
SEEING NEAR 110 THIS AFTERNOON AS WELL. WILL THEREFORE UPGRADE THE
HEAT ADVISORY IN THE SOUTHWEST TO A WARNING VALID FROM NOW UNTIL 7
PM TUE. ALTHOUGH THE IL RIVER VALLEY AREAS FURTHER NORTH WILL ALSO
HAVE 110 HEAT INDICES ON TUE...THEY WILL NOT BE THAT WARM FOR MOST
OF THE AREA THIS AFTERNOON. THUS ONLY ADVISORY CRITERIA APPLIES.

CURRENT MCS OVER SOUTHEASTERN MN IS FORECAST TO MOVE SOUTHEAST BUT
STAY NORTH OF THE FORECAST AREA TONIGHT. FURTHER UPSTREAM...WATER
VAPOR SATELLITE LOOPS SHOW A VIGOROUS UPPER SHORTWAVE MOVING
NORTHEAST THROUGH NORTHERN ROCKIES. THIS SYSTEM WILL PICK UP THE
SURFACE LOW ALREADY OVER SOUTH DAKOTA AND PUSH IT EASTWARD ON
TUESDAY...WITH THE ATTENDING COLD FRONT APPROACHING THE NORTHERN
COUNTIES OF THE FORECAST AREA TOWARD 00Z WED. AIRMASS AHEAD OF THE
FRONT WILL BE HOT AND CAPPED...WITH MAIN CHANCES OF STORMS TO THE
NORTH OF THE FRONT WHERE PARCELS CAN GET MECHANICALLY LIFTED TO THE
LFC. HAVE HELD ONTO SLIGHT CHANCE POPS IN THE EXTREME NORTH FOR
TUESDAY AFTERNOON...BUT BETTER CHANCES WILL HOLD OFF UNTIL TUESDAY
NIGHT. ONCE THE FRONT CONTINUES SOUTHWARD INTO MORE OF THE AREA
TUESDAY EVENING...LOOKS LIKE A BETTER-THAN-EVEN SHOT AS STORMS NORTH
OF AN EAST-WEST LINE THROUGH BLOOMINGTON BEFORE PRECIPITATION
COVERAGE DECREASES AGAIN AFTER MIDNIGHT. WILL THEREFORE HAVE LIKELY
POPS UP THERE TUE EVENING...WITH CHANCE POPS FURTHER SOUTH. AREAS
ALONG AND SOUTH OF I-70 WILL ONLY HAVE A SLIGHT CHANCE AFTER
MIDNIGHT. ALTHOUGH THE MODELS SHOVE THE FRONT WELL SOUTH OF THE
FORECAST AREA BY NOON WEDNESDAY...WILL RETAIN CHANCE POPS IN THE
SOUTHEAST THROUGH THE AFTERNOON IN CASE THE FRONT GETS HUNG UP AS
THE UPPER SUPPORT PULLS AWAY THROUGH THE GREAT LAKES.

WEDNESDAY NIGHT AND THURSDAY LOOK PRETTY MUCH DRY AND NOT AS WARM AS
HIGH PRESSURE MOVES INTO THE MIDWEST. THE PREVIOUS GFS WAS TRYING TO
PUSH THE NEXT ROUND OF PRECIPITATION INTO WESTERN IL AS EARLY AS
LATE WEDNESDAY OR THURSDAY...BUT BELIEVE THAT THIS WAS DUE TO
EXCESSIVE GRID-SCALE FEEDBACK. THE LATEST GFS AS WELL AS THE NAM AND
ECMWF KEEPS THE HIGH PRESSURE IN CONTROL UNTIL AT LEAST THURSDAY
NIGHT. SO WILL HAVE POPS BELOW SLIGHT CHANCE UNTIL THE NEXT SYSTEM
GETS CLOSER ON FRIDAY.

LONG TERM...FRIDAY THROUGH MONDAY...
UPPER PATTERN BEGINNING FRIDAY WILL CONTINUE WITH THE BROAD UPPER
RIDGE THAT WILL EXTEND WEST-EAST ACROSS THE CENTRAL AND SOUTHERN
CONUS. AN UPPER SHORTWAVE WILL MOVE ALONG THE NORTHERN PERIPHERY OF
THE RIDGE AND BRING A COLD FRONT THROUGH THE MIDWEST ON FRIDAY. THIS
IS SIMILAR TO PREVIOUS RUNS...SO WILL CONTINUE THE POPS FOR THAT
TIMEFRAME AND CONTINUE A MENTIONABLE POP FOR THE EAST FRIDAY NIGHT.
THE MODELS ARE STILL DIFFERING SOMEWHAT ON HOW FAR SOUTH THE FRONT
WILL PENETRATE INTO THE UPPER RIDGE ON SATURDAY...SO WILL CONTINUE
WITH SLIGHT CHANCE POPS THEN. AFTER A BREAK ON SUNDAY...THE MODELS
HAVE DIFFERENT TIMING ON THE NEXT SYSTEM FOR EARLY NEXT WEEK. THE
ECMWF BRINGS A FRONT THROUGH...WHILE THE GFS HANGS ON TO THE SURFACE
RIDGE LONGER. FORECAST CONFIDENCE BECOMES LOW FOR DAYS 6 AND 7 AS
THE POTENTIAL RAIN-MAKER WILL BE SMALL SCALE AND DIFFICULT TO
RESOLVE THAT FAR AHEAD OF TIME. WILL KEEP POPS OUT OF THE GRIDS FOR
NOW UNTIL THE SITUATION BECOMES BETTER DEFINES.

04
&&

.AVIATION...
ISSUED 1241 PM CDT MON AUG 1 2011

SCT TO OCCASIONALLY BKN CU FIELD WITH BASES AROUND 3500FT WILL BE
NOTED ACROSS CENTRAL ILLINOIS TODAY. THESE CLOUDS WILL QUICKLY FADE
AWAY TOWARD SUNSET...RESULTING IN CLEAR SKIES TONIGHT INTO TUESDAY
MORNING. WINDS WILL INITIALLY BE LIGHT/VARIABLE THIS AFTN...THEN
WILL BEGIN TO DEVELOP A LIGHT SOUTHERLY COMPONENT TONIGHT AS HIGH
PRESSURE DRIFTS EAST OF THE REGION. WITH CLEAR SKIES AND LIGHT WINDS
IN PLACE...PATCHY FOG WILL ONCE AGAIN DEVELOP LATE TNGT...ESPECIALLY
ACROSS EAST-CENTRAL ILLINOIS WHERE WINDS WILL BE LIGHTEST. HAVE
INCLUDED RESTRICTED VISBYS DOWN TO AROUND 4SM AT MOST SITES
OVERNIGHT...BUT HAVE GONE SLIGHTLY LOWER TO 2SM FURTHER EAST AT
KCMI. AS THE HIGH MOVES FURTHER AWAY AND A WEAK COLD FRONT
APPROACHES FROM THE NORTHWEST...SOUTHWESTERLY WINDS WILL INCREASE
INTO THE 10 TO 15KT RANGE AFTER 14Z.

BARNES
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT TUESDAY FOR ILZ040-047>051.

HEAT ADVISORY UNTIL 7 PM CDT TUESDAY FOR ILZ027>031-036>038-
041>046-052>057-061>063-066>068-071>073.

&&
Hazardous weather outlook, Aug 1, 11:57 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1157 AM CDT MON AUG 1 2011

ILZ027>031-037-038-021100-
KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD-
1157 AM CDT MON AUG 1 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 DEGREES THIS
AFTERNOON INTO THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE OPPRESSIVE HEAT IS EXPECTED ON TUESDAY...WHICH WILL BE THE
HOTTEST DAY THIS WEEK. THE HIGHEST HEAT INDEX VALUES ARE EXPECTED
TO RANGE FROM 105 TO 110 DEGREES.

A WEAK COLD FRONT WILL BRING THE NEXT CHANCE FOR THUNDERSTORMS TO
THE AREA TUESDAY NIGHT. THERE IS A SLIGHT RISK OF SEVERE STORMS
NORTH OF A LINE FROM PEORIA TO BLOOMINGTON. MORE THUNDERSTORMS ARE
POSSIBLE ON THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040>055-021100-
CASS-CHAMPAIGN-CHRISTIAN-DE WITT-DOUGLAS-FULTON-LOGAN-MACON-MASON-
MENARD-MORGAN-MOULTRIE-PIATT-SANGAMON-SCHUYLER-SCOTT-VERMILION-
1157 AM CDT MON AUG 1 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 DEGREES THIS
AFTERNOON INTO THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE OPPRESSIVE HEAT IS EXPECTED ON TUESDAY...WHICH WILL BE THE
HOTTEST DAY THIS WEEK. THE HIGHEST HEAT INDEX VALUES ARE EXPECTED
TO RANGE FROM 105 TO 110 DEGREES.

A WEAK COLD FRONT WILL BRING THE NEXT CHANCE FOR THUNDERSTORMS TO
THE AREA TUESDAY NIGHT INTO EARLY WEDNESDAY. MORE THUNDERSTORMS
ARE POSSIBLE ON THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ056-057-061>063-066>068-071>073-021100-
CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EDGAR-EFFINGHAM-JASPER-
LAWRENCE-RICHLAND-SHELBY-
1157 AM CDT MON AUG 1 2011

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HEAT INDEX READINGS WILL RANGE FROM 100 TO 105 DEGREES THIS
AFTERNOON INTO THE EARLY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

MORE OPPRESSIVE HEAT IS EXPECTED ON TUESDAY...WHICH WILL BE THE
HOTTEST DAY THIS WEEK. THE HIGHEST HEAT INDEX VALUES ARE EXPECTED
TO RANGE FROM 102 TO 107 DEGREES.

A WEAK COLD FRONT WILL BRING THE NEXT CHANCE FOR THUNDERSTORMS TO
THE AREA ON WEDNESDAY. MORE THUNDERSTORMS ARE POSSIBLE ON
THURSDAY NIGHT AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BARNES

Nearby

Excessive Heat Warnings in Illinois, 2011Every excessive heat warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.